Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 9, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 7, 2018, 3:45 PM CDT for Wilson County, Kansas. It took effect at Sep 7, 2018, 4:39 PM CDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 3:45 PM CDT (20:45 UTC)
- In effect from
- Sep 7, 2018, 4:39 PM CDT
- Expired
- Sep 8, 2018, 8:45 AM CDT
- In force
- 16 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wilson County, KS
The radar
The Wichita radar (KICT), 141 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fall River (KS) at Fredonia (FRNK1). The gauge peaked at 22.45 ft at Sep 7, 2018, 11:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 27 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
881
WGUS43 KICT 072045
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
345 PM CDT Fri Sep 7 2018
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Fall River At Fredonia affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-081045-
/O.NEW.KICT.FL.W.0009.180907T2139Z-180908T2253Z/
/FRNK1.1.ER.180907T2139Z.180908T0600Z.180908T1053Z.NO/
345 PM CDT Fri Sep 7 2018
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Fall River At Fredonia.
* From this afternoon until Saturday afternoon.
* At 3:31 PM Friday the stage was 14.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 26.2 feet by early Saturday morning. The
river will fall below flood stage by early Saturday morning.
* Impact...At 27.0 feet...Flood waters begin to encroach on
residential homes and floods half of yards along the south bank of
river located 1 mile south of Fredonia off of Highway 96.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Fredonia 17.0 14.6 Fri 04 PM 14.9 4.9 4.4
&&
LAT...LON 3764 9598 3750 9573 3738 9565 3739 9576
3759 9604
$$
JAS3 follow-up statements
274
WGUS83 KICT 072342
FLSICT
Flood Statement
National Weather Service Wichita KS
642 PM CDT Fri Sep 7 2018
...The flood warning continues for the following river in Kansas...
Fall River At Fredonia affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-081341-
/O.EXT.KICT.FL.W.0009.000000T0000Z-180908T2151Z/
/FRNK1.1.ER.180907T2121Z.180908T0600Z.180908T0951Z.NO/
642 PM CDT Fri Sep 7 2018
The Flood Warning continues for
The Fall River At Fredonia.
* Until Saturday afternoon.
* At 6:31 PM Friday the stage was 19.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.7 feet by
early Saturday morning. The river will fall below flood stage early
Saturday morning.
* Impact...At 27.0 feet...Flood waters begin to encroach on
residential homes and floods half of yards along the south bank of
river located 1 mile south of Fredonia off of Highway 96.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Fredonia 17.0 19.8 Fri 07 PM 12.7 4.8 4.4
&&
LAT...LON 3764 9598 3750 9573 3738 9565 3739 9576
3759 9604
$$444
WGUS83 KICT 080110
FLSICT
Flood Statement
National Weather Service Wichita KS
810 PM CDT Fri Sep 7 2018
...The flood warning continues for the following river in Kansas...
Fall River At Fredonia affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-081509-
/O.EXT.KICT.FL.W.0009.000000T0000Z-180908T2140Z/
/FRNK1.1.ER.180907T2121Z.180908T0600Z.180908T0940Z.NO/
810 PM CDT Fri Sep 7 2018
The Flood Warning continues for
The Fall River At Fredonia.
* Until Saturday afternoon.
* At 8:00 PM Friday the stage was 21.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.8 feet by
early Saturday morning. The river will fall below flood stage early
Saturday morning.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sat Sun Mon
Fredonia 17.0 21.2 Fri 08 PM 7.2 4.6 4.4
&&
LAT...LON 3764 9598 3750 9573 3738 9565 3739 9576
3759 9604
$$114
WGUS83 KICT 081345
FLSICT
Flood Statement
National Weather Service Wichita KS
845 AM CDT Sat Sep 8 2018
...The flood warning is cancelled for the following river in
Kansas...
Fall River At Fredonia affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-081415-
/O.CAN.KICT.FL.W.0009.000000T0000Z-180908T2140Z/
/FRNK1.1.ER.180907T2121Z.180908T0417Z.180908T1146Z.NO/
845 AM CDT Sat Sep 8 2018
The Flood Warning is cancelled for
The Fall River At Fredonia.
* At 8:17 AM Saturday the stage was 14.7 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 6:46 AM Saturday.
* Forecast...The river will continue to fall to 6.5 feet by Sunday
morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Fredonia 17.0 14.7 Sat 8 AM 6.5 5.0 4.6
&&
LAT...LON 3764 9598 3750 9573 3738 9565 3739 9576
3759 9604
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 7, 2:48 PM CDT, 57 minutes earlier.
Area forecast discussion, Sep 7, 2:48 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Wichita KS 248 PM CDT Fri Sep 7 2018 .SHORT TERM...(This evening through Monday night) Issued at 245 PM CDT Fri Sep 7 2018 Large band of moderate showers continues over portions of SE KS and the Flint HIlls this afternoon. This area is caught in a little bit of a "squeeze play" between remnants of TS Gordon over Ark and a weak shortwave currently moving into NW KS. This has led to a nice convergence/baroclinic zone setting up over SE KS between the two systems with a nearly steady band of efficient rains. As the late afternoon/evening progresses hi-rez model solutions suggest that the convergence zone (showers in SE KS) will gradually shift slowly to the E-SE into SW MO by the evening hours, as the shortwave in NW KS swings east into central KS. Until this occurs, think portions of eastern KS could see some lingering areas of convergence and showers. So will keep the highest pops in this area. Will also keep a low pop across most of the rest of the forecast tonight, as wraparound moisture transport from MO and weak lift associated with the shortwave may lead to some light showers further to the west of the main band. Expect to see a gradual decrease in the rainfall chances for Sat as the KS shortwave finally begins to sweep the higher precipitable water (tropical air) and Gordon remnants further to the east by mid day Sat. Even as the showers shift east of the area, lingering low level moisture will probably lead to cloud cover staying around for most locations until Sat afternoon, with a gradual clearing from central KS to SE KS by the evening hours. The cloud cover will lead to a small diurnal temp swing on Sat with highs only in the lower 70s. Expect the region to dry out for the end of the weekend into the beginning of next week, as a weak upper ridge moves across the plains with a ridge of high pressure over most of the area. This will lead to max temps slightly below normal with weak northerly flow. Given the high soil moisture and lingering higher surface dewpoints, think max temps will struggle to make the mid to upper 70s. Could see some upslope cloudiness and possibly some fog over central KS for early on Sunday morning. Ketcham .LONG TERM...(Tuesday through Friday) Issued at 245 PM CDT Fri Sep 7 2018 Dry weather is anticipated the middle of the week with zonal flow and southerly winds returning to the region. Medium range models show a lee side trough developing in wrn KS with a gradually tightening of the pressure gradient as we move into the middle of the week. This will lead to some breezy conditions across central KS by Wed and Thu. Ketcham && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1244 PM CDT Fri Sep 7 2018 This is definitely a challenging aviation forecast with vicinity showers and low ceilings for much of the forecast period. Another batch of showers could develop this afternoon further to the west. Chanute (KCNU) has the best chances for showers throughout this period given the northward progression of the remnants from Gordon. Ceilings are the concern for all sites with many staying in IFR conditions for the entire forecast. It is possible that LIFR could be reached and suggestions were indicated in the TAFs to account for it. After fog development last night into this morning, it is possible there could be some again tonight for KRSL, KGBD and KHUT. This was left in from the previous forecast with a reduction only to 4SM. Changes to this forecast are guaranteed and will be dependent on the conditions as well as trends. Juanita && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 65 72 58 76 / 40 20 10 0 Hutchinson 63 70 57 76 / 40 20 10 0 Newton 63 69 56 75 / 40 30 10 0 ElDorado 64 70 56 74 / 40 30 10 0 Winfield-KWLD 66 72 58 75 / 30 20 10 0 Russell 61 71 55 76 / 40 30 10 0 Great Bend 62 71 56 76 / 50 30 10 0 Salina 62 70 56 76 / 40 40 10 0 McPherson 62 68 56 76 / 40 30 10 0 Coffeyville 67 72 60 75 / 80 30 10 0 Chanute 65 70 59 74 / 70 30 10 0 Iola 65 69 58 74 / 60 30 10 0 Parsons-KPPF 66 71 60 75 / 80 30 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...VJP
Hazardous weather outlook, Sep 7, 3:27 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 327 PM CDT Fri Sep 7 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 327 PM CDT Fri Sep 7 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Flooding is possible early this evening as a result of scattered showers with heavy rain. Flooding is most likely where showers linger in areas that recently received heavy rain. Currently there are Flood Warnings for Woodson, Wilson, Allen and Neosho counties. Please check them for more information. Flooding continues on the Cow Creek. Check the latest flood statement for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Flooding is expected to continue along the Cow Creek across Rice and Reno counties through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight, but reports of flooded roadways would be greatly appreciated. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Ketcham
In the hours before
Local storm report, Sep 7, 1:03 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
103 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HEAVY RAIN 1 W NEW ALBANY 37.57N 95.95W
09/07/2018 E5.00 INCH WILSON KS TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES OVER 5 INCHES IN HIS GAUGE
SINCE ROUGHLY 10 THIS MORNING ON THE WILSON AND ELK
COUNTY LINE.
&&
VJPLocal storm report, Sep 7, 1:55 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
155 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD LEON 37.69N 96.78W
09/07/2018 BUTLER KS LAW ENFORCEMENT
DELAYED REPORT FROM LAW ENFORCEMENT THAT SOUTHEAST
BLUESTEM AND 90TH STREETS HAD WATER OVER THE ROADWAYS.
TIME IS ESTIMATED FROM RADAR.
&&
VJPLocal storm report, Sep 7, 2:15 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
215 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLOOD IOLA 37.93N 95.40W
09/07/2018 Allen KS EMERGENCY MNGR
FLOODING OF LOW-LYING AREAS THAT ARE NORMALLY PRONE TO
MINOR FLOODING.
&&
EPSLocal storm report, Sep 7, 2:59 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
259 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM FLOOD FREDONIA 37.53N 95.82W
09/07/2018 WILSON KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS FLOODING IN LOW LYING AREAS
ACROSS THE COUNTY. MINOR FLOODING IS OCCURRING IN
FREDONIA AND NEODESHA.
&&
VJPLocal storm report, Sep 7, 3:05 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
305 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN 3 S BENEDICT 37.58N 95.74W
09/07/2018 M4.00 INCH WILSON KS EMERGENCY MNGR
&&
VJPLocal storm report, Sep 7, 3:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
345 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM FLOOD FREDONIA 37.53N 95.82W
09/07/2018 WILSON KS LAW ENFORCEMENT
SEVERAL ROADS BARRICADED ACROSS THE COUNTY.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:59 AM CDT | Areal Flood Warning | ICT | Butler | 4 hr |
| Sep 7, 10:16 AM CDT | Areal Flood Warning | ICT | Woodson | 4 hr |
| Sep 7, 1:07 PM CDT | Flash Flood Warning | ICT | Wilson | 3 hr |
| Sep 7, 1:37 PM CDT | Areal Flood Warning | ICT | Allen, Neosho | 4 hr |
| Sep 7, 2:10 PM CDT | Areal Flood Warning | ICT | Woodson | 22 hr |
| Sep 7, 3:49 PM CDT | Areal Flood Warning | ICT | Wilson | 22 hr |
| Sep 7, 5:25 PM CDT | Areal Flood Warning | ICT | Allen, Neosho | 18 hr |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.